MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Catalog Number 326010
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device seemed to have a defect where the catheter meets with the hub as if it wasn't sealed appropriately.As a result, blood was seeping out after the iv has been inserted.There was patient involvement, but the patient was not harmed or injured.
 
Additional Manufacturer Narrative
No product was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Additional Manufacturer Narrative
No product was returned for evaluation.As the product was not returned for analysis, the complaint could not be verified and the cause could not be determined.A device history review identified one in-process nonconformance.However, the nonconforming product was from totes was not included in lot # 4455905 and was scrapped 100%.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22081934
Report Number3012307300-2025-06144
Device Sequence Number20838798
Product Code FOZ
UDI-Device Identifier15019517078398
UDI-Public(01)15019517078398(17)260123(10)4455905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Catalogue Number326010
Device Lot Number4455905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date05/24/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown